MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient noted to be "young".This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during retrieval of another manufacturer's inferior vena cava filter, the pin vise of a gunther tulip vena cava filter retrieval set broke off the device.According to the initial reporter, the filter was originally placed at the same facility, and the removal was part of a scheduled retrieval request from the patient.The other manufacturer's filter was reportedly difficult to release from the caval wall, and as the user pulled back, pressure was reported.As the user was "bringing down" the system to collapse the filter, the pin vise broke off.The retrieval set was removed and an unknown 16 french sheath and unknown snare were used to remove the filter.The physician confirmed that nothing separated in the patient.There was no harm to the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: b5- the information in b5 was available and inadvertently omitted from the initial mdr sent 24feb2020.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information: the filter had been in place since october of 2019.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report: as reported, during retrieval of another manufacturer's inferior vena cava filter, the pin vise of a gunther tulip vena cava filter retrieval set broke off the device.According to the initial reporter, the filter was originally placed at the same facility, and the removal was part of a scheduled retrieval request from the patient.The other manufacturer's filter was reportedly difficult to release from the caval wall, and as the user pulled back, pressure was reported.As the user was "bringing down" the system to collapse the filter, the pin vise broke off.The retrieval set was removed and an unknown 16 french sheath and unknown snare were used to remove the filter.The physician confirmed that nothing separated in the patient.There was no harm to the patient.Investigation ¿ evaluation.Reviews of the complaint history, device history record, manufacturer¿s instructions, quality control procedures, instructions for use (ifu), and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that a loop system catheter (without loop wire), a clear y-fitting, a tuohy borst side arm adapter and a pin vise were returned and evaluated in the complaint investigation.The loop system was curved.The pin vise was separated from the loop system catheter but was without any nonconformance, and the lock was functioning as intended.During product evaluation, the pin vise was attached to a loop wire, and did not detach even with use of reasonable amount of force.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.No non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which warns ¿excessive force should not be used to retrieve the filter.¿ the ifu goes on to state ¿while holding the retrieval loop and clear y-fitting steady, advance the white touchy-borst side-arm adapter with the coaxial retrieval system.The filter collapses and the hook disengage from the caval wall.Caution: advance the inner sheath over the filter to collapse it.Do not retract the loop snare.This may cause damage to the caval wall.¿ based on the information provided and the examination of the returned product, investigation has concluded that the likely cause for the reported event is off-label use, since the filter was not a cook filter.Furthermore, the event description indicates that instructions were not followed.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9745912
Report Number1820334-2020-00436
Device Sequence Number11256238
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)220520(10)9793266
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9793266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer02/24/2020
08/14/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/27/2020
09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON IVC FILTER